MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 18.1cm distal of the strain relief and another separation 67.5cm distal from there.The distal portion of the device was missing.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on analysis completed on 13-aug-2019.It was reported that shaft kink occurred.The 85% stenosed, 8x3.5mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 3.5mm x 8mm quantum maverick balloon catheter was advanced for dilatation.However, the hypotube was kinked after entering the guide catheter.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft detachment.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8966530
Report Number2134265-2019-10762
Device Sequence Number2151267
Product Code LOX
UDI-Device Identifier08714729392583
UDI-Public08714729392583
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0022906843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight71